Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 380, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 12, 2007, 12:20 PM CDT for Rock County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2007, 12:20 PM CDT (17:20 UTC)
- Expired
- Aug 12, 2007, 1:00 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Rock County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1398 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:31 AM CDT, 8 hours 49 minutes earlier.
Area forecast discussion, Aug 12, 3:31 AM CDT, 8 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 AM CDT SUN AUG 12 2007 .SYNOPSIS... SURFACE FRONT IS ACROSS KS. DEWPOINTS ARE IN THE 60S AND 70S...A FEW 50S IN THE PANHANDLE. CONVECTION IS DEVELOPING OFF THE PALMER DIVIDE IN CO...WITH MORE ACTION OVER NE WY AND SD. 11-3.9 DOESN/T SHOW ANY STRATUS YET. HIGH PRESSURE IS ALONG THE ND/CANADIAN BORDER...WITH LOW PRESSURE OVER SE CO AND C WY. WATER VAPOR SHOWS SUBTROPICAL AND GULF MOISTURE INCORPORATED INTO THE RIDGE. && .DISCUSSION... ATMOSPHERE WILL BECOME EXTREMELY UNSTABLE THIS AFTERNOON. ACCORDING TO SREF...LIKELY PROBS THAT MANY AREAS WILL ECLIPSE 3000J/KG...NAM GETS OVER 4000J/KG. 22Z NAM BUFR AT KLBF OVER 5000J/KG...AND THIS IS WITH HIGH TEMPS BELOW MOS. THERE WILL BE A CAP...BUT THERE WILL ALSO BE SOME WEAK CONVERGENCE AT THE SURFACE SO ALL AREAS WITH A SLIGHT CHANCE BECAUSE ANYTHING THAT GOES COULD BECOME VERY SEVERE. EARLIER IN THE AFTERNOON...SLIGHT CHANCES ACROSS THE NORTH WITH SOME REMNANTS POSSIBLY OUT OF SD. IN THE WEST...UPSLOPE AND S/WV ENERGY FROM THE ROCKIES SHOULD HELP THINGS. SHEAR SUFFICEINT FOR SOME SUPERCELLS. HIGH EHI/S SO WILL NEED TO LOOK FOR ISOLATED TORS SHOULD STORMS DEVELOP...ESPECIALLY JUST NORTH OF THE LOW LEVEL CONVERGENCE WHICH WOULD HIGHLIGHT CUSTER COUNTY INTO THE SANHILLS. IT SHOULD BE NOTED THAT LAST 00Z NAM RUN HAD THE BOUNDARY A BIT FURTHER SOUTH. 06Z RUN JUST COMING IN IS A BIT FURTHER SOUTH AGAIN...WITH A STRONGER CAP HOWEVER. 12Z RUNS AND NEXT SREF SHOULD HELP. THERE IS THE POSSIBILILITY THAT ABSOLUTELY NOTHING COULD HAPPEN IN PORTIONS OF THE CWA TODAY. TSRA LINGER INTO THE EVENING THEN DIMINISH BY 6Z. COULD BE SOME LOC HVY RAIN IN SLOW MOVING STORMS. PW/S AT KLBF GET UP TO 1.75 INCHES ACCORDING TO THE NAM BUFR. NAM BUFR VERY CLOSE TO KLBF PW AT INITIALIZATION. WITH MOISTURE BUILDING...SHOULD BE SOME MORNING STRATUS AND MAYBE BR ESPECIALLY NORTH AND IN RIVER VALLEYS. WILL DOWNGRADE HIGHS CLOSE TO MOS WITH THE EXCESS MOISTURE. DIDN/T CHANGE MUCH FOR THE REST OF THE FORECAST. TEMPS TO AVERAGE 10 TO 15 DEGREES ABOVE CLIMO...SO HOT. POPS ARE SCATTERED AROUND THE PLACE AS EACH MODEL RUN IS DIFFERENT. MAY BE A GOOD IDEA TO BLANKET AT LEAST SLIGHT CHANCES THROUGH THE FORECAST...FIRST IN THE HIGHLY UNSTABLE REGIME AND THEN BY THE END OF THE WEEK THE NORTHERN STREAM LOOKS TO GET INTO THE EQUATION. MAYBE ONLY 5 DEGREES ABOVE NORMAL NEXT WEEKEND? && .AVIATION... FRONTAL BOUNDARY PARALLELS INTERSTATE 80 EARLY THIS MORNING WITH MOISTURE POOLING TO THE SOUTH AND EAST. WAVE PUSHING INTO PANHANDLE AND UPSLOPE FLOW SHOULD PROVIDE ENOUGH LIFT FOR SOME IFR CONDITIONS OVER WESTERN PORTIONS OF TWEB ROUTES 098 AND 264 DUE TO CEILINGS. MVFR CONDITIONS TO GIVE WAY TO VFR BY 15Z. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && JMC/POWER
Hazardous weather outlook, Aug 12, 10:37 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1037 AM CDT SUN AUG 12 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-131200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1037 AM CDT SUN AUG 12 2007 /937 AM MDT SUN AUG 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE TODAY ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. STORMS THROUGH MID AFTERNOON ARE NOT EXPECTED TO REACH SEVERE LEVELS...BUT MAY PRODUCE BRIEF HEAVY RAINFALL AND SMALL HAIL. INSTABILITY IS EXPECTED TO INCREASE THROUGH THE AFTERNOON AND SOME OF THE STORMS MAY BE ABLE TO REACH SEVERE LIMITS ACROSS PORTIONS OF THE OUTLOOK AREA...MAINLY ALONG AND EAST OF HIGHWAY 83. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT INTO WEDNESDAY AS ANOTHER STORM SYSTEM MOVES ONTO THE NORTHERN PLAINS AND PUSHES ANOTHER FRONTAL BOUNDARY THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:36 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 39 min |
| Aug 12, 3:15 PM CDT | Fire Weather Watch | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.